question-icon

Suggest remedies for weight loss

default
Posted on Mon, 3 Oct 2016
Question: I am 77 years old and 50 lbs. overweight. I am trying to lose this weight, without success. It seems that my belly is growing, but the rest of my body stays the same. I am concerned about this. Do you have any suggestions?
doctor
Answered by Dr. Albana Sejdini (50 minutes later)
Brief Answer:
Explained below...

Detailed Answer:
Hi my dear,

I have gone through your medical history carefully and understood your concern.

Before running into final conclusions, I need to have a few more information regarding your current health problems:
- Can you send a photo of your belly growing?
- have you taken meds like steroids recently or within the last couple of years?
- any test done so far e.g. abdominal ultrasound?
- problems with bowels? gas? bloating?

Generally, it is normal for women to gain weight after menopause especially around the belly area. In your case, limitation in physical activity due to right knee problems can negatively affect your weight too.

Taking medications like potent anti-inflammatory steroids can also cause increase in weight. If this is true, once you stop taking them, it will take a few more months to get the desired weight and belly size too.

At the moment, I can advise to discuss with your orthopedic doctor and physiotherapist about the best exercises for your belly without causing knee pain or further damages.

Hope it was of help. Let me know if you have further queries.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7194 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for weight loss

Brief Answer: Explained below... Detailed Answer: Hi my dear, I have gone through your medical history carefully and understood your concern. Before running into final conclusions, I need to have a few more information regarding your current health problems: - Can you send a photo of your belly growing? - have you taken meds like steroids recently or within the last couple of years? - any test done so far e.g. abdominal ultrasound? - problems with bowels? gas? bloating? Generally, it is normal for women to gain weight after menopause especially around the belly area. In your case, limitation in physical activity due to right knee problems can negatively affect your weight too. Taking medications like potent anti-inflammatory steroids can also cause increase in weight. If this is true, once you stop taking them, it will take a few more months to get the desired weight and belly size too. At the moment, I can advise to discuss with your orthopedic doctor and physiotherapist about the best exercises for your belly without causing knee pain or further damages. Hope it was of help. Let me know if you have further queries. Dr.Albana